Advanced Search
Article Contents
Article Contents

On the formation of singularities for surface water waves

Abstract Related Papers Cited by
  • A Burgers equation with fractional dispersion is proposed to model waves on the moving surface of a two-dimensional, infinitely deep water under the influence of gravity. For a certain class of initial data, the solution is shown to blow up in finite time.
    Mathematics Subject Classification: 35A20, 76B15, 35Q35.


    \begin{equation} \\ \end{equation}
  • [1]

    C. Amick, L. E. Fraenkel and J. F. Toland, On the Stokes conjecture for the wave of extreme form, Acta Math., 148 (1982), 193-214.


    A. Castro, D. Córdoba, C. Fefferman, F. Gancedo and J. Gómez-Serrano, Splash singularity for water waves, preprint, 2011.


    Adrian Constantin and Joachim Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 181 (1998), 229-243.


    H. Dong, D. Du and D. Li, Finite time singularities and global well-posedness for fractal Burgers equations, Indiana Univ. Math. J., 58 (2009), 807-821.


    Vera Mikyoung Hur, Gain of regularity for water waves with surface tension: a model equation, preprint, 2011.


    Michael Selwyn Longuet-Higgins, On the forming of sharp corners at a free surface, Proc. R. Soc. Lond. A, 371 (1980), 453-478.


    Michael Selwyn Longuet-Higgins, On the overturning of gravity waves, Proc. R. Soc. Lond. A, 376 (1981), 377-400.


    P. I. Naumkin and I. A. Shishmarev, "Nonlinear Nonlocal Equations in the Theory of Waves," Translations of Mathematical Monographs, 133, American Mathematical Society, Providence, RI, 1994.


    D. Howell Peregrine, Breaking waves on beaches, Ann. Rev. Fluid Mech., 15 (1983), 149-178.


    J.-B. Song and M. L. Banner, On determining the onset and strength of breaking for deep water waves. Part I: Unforced irrotational wave groups, Journal of Physical Oceanography, 32 (2002), 2541-2558.


    R. Thom, "Structural Stability and Morphogenesis," Benjamin, 1975.


    Milton Van Dyke, "An Album of Fluid Motion," Parabolic Press, 10th, 1982.


    Gerald Bereford Whitham, Variational methods and applications to water waves, Hyperbolic equations and waves (Rencontre, Battelle Res. Inst., Seallte, WA, 1968), Springer, Berlin, 1970, 153-172.


    Gerald Beresford Whitham, "Linear and Nonlinear Waves," Reprint of the 1974 original. Pure and Applied Mathematics, Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1999.


    Sijue Wu, Well-posedness in Sobolev spaces of the full water wave problem in 2-D, Invent. Math., 130 (1997), 39-72.


    Sijue Wu, Well-posedness in Sobolev spaces of the full water wave problem in 3-D, J. Amer. Math. Soc., 12 (1999), 445-495.


    Sijue Wu, Almost global wellposedness of the 2-D full water wave problem, Invent. Math., 177 (2009), 45-135.


    E. C. Zeeman, Breaking of waves, Warwick Symposium on Differential Equations and Dynamical Systems, Lecture notes in Mathematics, 206 (1971), 2-6.


    Antoni Zygmund, "Trigonometric Series," Volume 2, Cambridge Mathematics Library, Cambridge University Press, 1968.

  • 加载中

Article Metrics

HTML views() PDF downloads(260) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint